Iatrogenic Cushing's Syndrome Due to Pharmacokinetic Interaction of Intra-Ocular Corticosteroids and Lopinavir/Ritonavir in an HIV-Infected Adolescent: A Case Report
Diana F Clarke*, Carole Moloney and Ellen R Cooper
Boston Medical Center, Section of Pediatric Infectious Diseases, Boston, USA
- *Corresponding Author:
- Diana F Clarke
Boston Medical Center
Section of Pediatric Infectious Diseases
Boston, Massachusetts 02118, United States
Boston, Massachusetts 02118, USA
E-mail: [email protected]
Received date: June 30, 2014; Accepted date: August 03, 2014; Published date: August 13, 2014
Citation: Clarke DF, Moloney C, Cooper ER (2014) Iatrogenic Cushing's Syndrome Due to Pharmacokinetic Interaction of Intra-Ocular Corticosteroids and Lopinavir/Ritonavir in an HIV-Infected Adolescent: A Case Report. J AIDS Clin Res 5:339. doi:10.4172/2155-6113.1000339
Copyright: © 2014 Clarke DF, et al. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.
We report a perinatally HIV infected adolescent on a protease-inhibitor containing antiretroviral regimen who developed iatrogenic Cushing's syndrome while receiving intensive ophthalmic corticosteroid therapy for granulomatous panuveitis. Although pharmacokinetic drug interactions between protease inhibitors and oral/inhaled corticosteroids have previously been described, this is the first report involving ophthalmic administration of corticosteroids and lopinavir/ritonavir in an adolescent.